Reply
(SNs) new medication idk La~La 4 kids; Houston, Texas 22034 posts
10th Jun '12

Ashtians psychiatrist added focalin xr 5mg to his meds the other day. Yesterday was his first day on it.



I hate it. With a passion. It seems as though the focalin is completely counteracting his other meds that have slowed him down. Its as though he isn't taking any meds at all.




Should I try and stick with the focalin for Idk at least a week or should I just not give it to him at all?

user banned 1 child; , 52185 posts
10th Jun '12

Give it a week or two. New meds sometimes take awhile to get past the initial side effects and work as they're intended. Call the doctor and let him / her know what it is doing and ask what they think.

MiniVanMafiaMom 67 kids; Newton, North Carolina 543 posts
10th Jun '12

i would stick with it for at least two weeks, to let the side effects subside and for her to adjust. have you tried vyvanse? i hated it when my son first started taking it because when it would wear off he would get so tired and mad because he was tired, but after 2 weeks and me explaining what he was feeling it has went away and he is amazing.

MiniVanMafiaMom 67 kids; Newton, North Carolina 543 posts
10th Jun '12

ooops sorry, i read your sons name wrong and called him a her! im sorry, i know how annoying that is.

La~La 4 kids; Houston, Texas 22034 posts
10th Jun '12

<blockquote><b>Quoting Chasity McLean:</b>" i would stick with it for at least two weeks, to let the side effects subside and for her to adjust. ... [snip!] ... tired and mad because he was tired, but after 2 weeks and me explaining what he was feeling it has went away and he is amazing."</blockquote>




Im never giving him vyvanse. Ever. Vyvanse is part of the reason why I was hesitant on giving him any stimulant meds. I was on vyvanse and had a terrible reaction to it.

7 blessings so far.... Due February 3; 6 kids; Glen Burnie, Maryland 8799 posts
10th Jun '12
Quoting La~La:" <blockquote><b>Quoting Chasity McLean:</b>" i would stick with it for at least two ... [snip!] ... is part of the reason why I was hesitant on giving him any stimulant meds. I was on vyvanse and had a terrible reaction to it."


what are the other meds he is on?

La~La 4 kids; Houston, Texas 22034 posts
10th Jun '12

<blockquote><b>Quoting 5 blessings so far....:</b>" what are the other meds he is on?"</blockquote>




Risperdal and intuniv

7 blessings so far.... Due February 3; 6 kids; Glen Burnie, Maryland 8799 posts
10th Jun '12
Quoting La~La:" <blockquote><b>Quoting 5 blessings so far....:</b>" what are the other meds he is on?"</blockquote> Risperdal and intuniv"


my son is on risperdal, clonidine, Vyvanse, and adderall. Thankfully he hasnt had a bad reaction to any of the meds. But i know everyone is different. His doctor did say that all stimulant meds need to be taken several hours b4 the risperdal and clonidine. He takes the ADHD meds in morn and after lunch and risperdal and clonidine after dinner & bedtime.

MiniVanMafiaMom 67 kids; Newton, North Carolina 543 posts
10th Jun '12
Quoting La~La:" <blockquote><b>Quoting Chasity McLean:</b>" i would stick with it for at least two ... [snip!] ... is part of the reason why I was hesitant on giving him any stimulant meds. I was on vyvanse and had a terrible reaction to it."


i was on adderall for years, and when my son was put on it and i saw how great he was doing i got my self put on it. i lasted 3 days. i hated it. thats what showed me that people are different and people have different reactions. personally i think that vyvanse is more of a childrens adhd med, because when i took it i felt spaced out and tired, and my son (who is usually bouncing off the walls constantly) was calm, chill and happy. after taking i even asked him if he wanted to stop taking it because i know it might make him feel funny and he said said he wanted to keep taking it

La~La 4 kids; Houston, Texas 22034 posts
10th Jun '12

<blockquote><b>Quoting Chasity McLean:</b>" i was on adderall for years, and when my son was put on it and i saw how great he was doing i got my ... [snip!] ... him if he wanted to stop taking it because i know it might make him feel funny and he said said he wanted to keep taking it"</blockquote>



I didn't like it because even as overweight as I am, it made me lose too much weight too quickly. I stopped eating for two weeks straight and lost about 30lbs in less than a month while on it.

MiniVanMafiaMom 67 kids; Newton, North Carolina 543 posts
10th Jun '12

really? im about 50+ over weight and i never felt that way. how much were you taking?

La~La 4 kids; Houston, Texas 22034 posts
10th Jun '12

<blockquote><b>Quoting Chasity McLean:</b>" really? im about 50+ over weight and i never felt that way. how much were you taking?"</blockquote>




The orange and white ones I think....

MiniVanMafiaMom 67 kids; Newton, North Carolina 543 posts
11th Jun '12
Quoting La~La:" <blockquote><b>Quoting Chasity McLean:</b>" really? im about 50+ over weight and i ... [snip!] ... over weight and i never felt that way. how much were you taking?"</blockquote> The orange and white ones I think...."


im not sure what dose that is. i was on 40 mg a day and i dont think it was enough. i was hungry the whole time. maybe your dose was too high?